Medical Specialty >> Cardiology
Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Arrhythmias
|86jbmccr - Mon Nov 10, 2008 11:32 pm||
I have a type of SVT, and was in the hospital for the weekend as my heart started taching out. I don't have medical insurance at this time, so anti-arrythimic meds are out of my price range, however I am now on digoxin as it's only $10 for three months. My question though, is that my BP has always been fine during an episode, but I was still told that it would be better to be on a beta-blocker. So would perhaps increasing my magnesium intake, through say certain foods or vitamins perhaps compinsate for the lack of affording perscription beta-blockers.
|John Kenyon, CNA - Wed Nov 12, 2008 12:16 am||
Digoxyn isn't the ideal drug for SVT, but it can be effective in many instances. A beta blocker would be preferable, or, especially, a calcium channel blocker such as verapamil, which is the usual drug of first choice for most types of SVT. However, Digoxyn is a reasonable stopgap drug for this purpose, at least so long as there aren't any truly annoying side effects.
Increasing magnesium intake is believed to sometimes also be beneficial in controlling at least some forms of SVT, and if taken according to directions is unlikely to do any harm and may help.
Hopefully you'll be able to afford a more appropriate drug soon (acquiring insurance). In the meantime Digoxyn, so long as it works for you and can be tolerated, is certainly an acceptable alternative.
I hope this answers your question. Best of luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.